Aa
A
A
A
Close
Child Behavior Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

adderol misuse

I believe some of my children's friends are using adderol, sometimes mixed with alchohol, to stay awake. What are the dangers, effects?
1 Responses
242606 tn?1243786248
MEDICAL PROFESSIONAL
It goes without saying that misuse of any prescription drug is a problem. These days, many teens abuse stimulant medications, such Adderall, that are prescribed for the treatment of Attention Deficit Hyperactivity Disorder. Sometimes the teens crush these pills and inhale the resulting powder, to provide a temporary 'high'. Heart rate and blood pressure can increase, taxing the cardipulmonary system. Adderall is a central nervous system stimulant when used in this fashion. Alcohol, on the other hand, suppresses the central nervous system. Prescriptions should always be handles by parents, never put in the hands of the teen. Doses should be given one at a time by the parent, observing that the teen actually takes the medicine (instead of pocketing it and storing it for later sale or abuse).
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Is a gluten-free diet right for you?
We answer your top questions about the flu vaccine.
Learn which over-the-counter medicines are safe for you and your baby
Yummy eats that will keep your child healthy and happy
Healing home remedies for common ailments